Hail, Clay
- When
- May 25, 6:05 PM EST
- Where
- Clay County, Doctors Inlet
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.100, -81.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:25 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT THU MAY 25 2006 .SHORT TERM...SATELLITE IMAGERY SHOWS DEEP LAYER MOISTURE IS BEST OVER THE NE FL ZONES WHERE THE HIGHEST POPS ARE PLACED TODAY. EXPECT ISOLD TO SCT SHOWERS TO BE ONGOING EARLY TONIGHT MAINLY OVER ERN FL ZONES. LIKE LAST NIGHT COULD SEE ISOLD CONVECTION EXTEND PAST MIDNIGHT MAINLY OVER SRN ZONES. ISOLATED STRONG/SEVERE STORMS POSSIBLE WITH HAIL AND FREQ LIGHTNING THAN MAIN CONCERNS. PATCHY TO AREAS OF FOG EXPECTED AGAIN LATER TONIGHT EARLY FRIDAY BASED ON SFC RIDGE AXIS SHIFTING SLIGHTLY NWD AND SUFFICIENT BOUNDARY LAYER MOISTURE. FRI...RIDGE AXIS TO OUR S PROGGED WITH S TO SW FLOW EXPECTED AND THUS WILL PLACE BEST POPS OVER FL ZONES WITH MAXIMUM FROM ABOUT MARION TO CLAY COUNTY. SOME WEAK NVA PER GFS AND NAM MAY SUPPRESS ACTIVITY OVER GA ZONES. HAVE MOSTLY GONE WITH NAM SOLUTION DUE TO GFS CONVECTIVE FEEDBACK PROBLEMS. FRI NIGHT...WEAK PREFRONTAL TROUGH AND FRONT WILL BE PRESSING INTO SE CONUS WITH LOW END CHANCE POPS AND SLIGHT CHANCE ELSEWHERE MAINLY INTO LATE EVENING. SAT...FRONTAL BOUNDARY MOVES INTO CAROLINAS BUT MAIN FOCUS FOR PRECIP WILL BE W COAST AND E COAST SEA BREEZES. SLIGHT CHANCE TO LOW END CHANCE STILL APPEARS REASONABLE AND PREVIOUS FORECAST LOOKS GOOD. SUN...FRONTAL BOUNDARY EXPECTED TO BE MOVING INTO SRN GA WITH SOME DRIER AIR FILTERING INTO THE AREA. LOW LEVEL MOISTURE CONVERGENCE AND FRONT WILL SUPPORT ISOLD TO SCT CONVECTION MAINLY IN AFTERNOON NEAR I-75 CORRIDER. HOWEVER...BUILDING UPPER RIDGE AND WARMING TEMPS ALOFT WILL HELP SUPPRESS ACTIVITY DESPITE FRONT MOVING INTO THE AREA. .LONG TERM...MON-THU. MODELS SHOW MID-UPPER RIDGE WILL BE ORIENTED FROM MID ATLC AREA TO THE CENTRAL GULF COAST. MID-UPPER LOW AND TROUGH OVER WRN ATLC WILL BE DRIFTING WWD TOWARD THE SE CONUS COAST AS UPPER RIDGE TO OUR W RETROGRADES. WITH NE TO E SFC FLOW AND DRIER AIR ALOFT HAVE ADVERTISED NO MORE THAN 20% CHANCES WITH COASTAL COUNTIES PERHAPS RECEIVING BETTER CHANCES IN THE MORNING. TEMPS WILL MODERATE TO NEAR NORMAL LEVELS WITH HIGHS NEAR MID 80S COASTAL ZONES TO NEAR 90 INLAND. && .MARINE... SOUTH WINDS BECOMING SW AND INCREASING OVERNIGHT WITH THE NOCTURNAL SURGE AND WILL HEADLINE OFFSHORE WATERS WITH SMALL CRAFT EXERCISE CAUTION WHICH WILL PROBABLY BE REPEATED EACH NIGHT THROUGH SATURDAY NIGHT. MODELS STILL PROGGING BACK DOOR COLD FRONTAL PASSAGE ON SUNDAY WITH MINI-SURGE OF NELY WINDS ON MONDAY AND SLACKING OFF A BIT ON TUESDAY. && .FIRE WEATHER... A FEW METARS CONTINUE TO FLIRT WITH 35% RHS ACRS THE FORECAST AREA THIS AFTERNOON...DONT EXPECT ANY TO MEET DURATIONS OF MORE THAN 4 HOURS IN A ROW. NEXT SEVERAL DAYS MIN RHS APPEAR TO BOTTOM OUT IN THE 35-40% RANGE BUT NO RED FLAGS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 92 68 92 / 20 20 30 30 SSI 71 89 72 89 / 20 20 30 20 JAX 68 90 68 91 / 30 30 20 30 SGJ 70 86 70 89 / 30 30 20 20 GNV 67 89 67 92 / 20 30 20 20 OCF 67 89 67 91 / 30 40 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...SHASHY MARINE/FIRE WX...HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT THU MAY 25 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1205 PM EDT THU MAY 25 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORM IMPACT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON. THE BEST CHANCE OF ACTIVITY WILL BE NEAR OR WEST OF THE INTERSTATE 95 CORRIDOR OVER NORTHEAST FLORIDA AND INLAND AREAS OF SOUTHEAST GEORGIA. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HAIL. ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. SLOW STORM MOTION TO THE EAST AND NORTHEAST AROUND 5 TO 10 MPH WILL ALSO LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS. .FOG IMPACT...PATCHY FOG WILL DEVELOP AGAIN LATE TONIGHT AND REDUCE THE VISIBILITY TO BETWEEN ONE AND THREE MILES OVER MOST LOCATIONS WITH A FEW LOCATIONS DROPPING BELOW A MILE OVER PORTIONS OF INLAND NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PATCHY DENSE FOG IS POSSIBLE FRIDAY MORNING THROUGH 9 AM. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND DURING THE WEEKEND MAINLY IN THE AFTERNOON AND EVENING HOURS AS A WEAK COLD FRONT APPROACHES THE REGION AND MOISTURE INCREASES. RAIN CHANCES ARE EXPECTED TO DECREASE GRADUALLY BY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 554 PM EDT THU MAY 25 2006 FLZ022-023-252245- BAKER-COLUMBIA- 554 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 20 MILES WEST OF SANDERSON...OR 9 MILES NORTH OF LAKE CITY...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR AND SANDERSON THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT THU MAY 25 2006 FLZ025-252245- DUVAL- 600 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF FORT CAROLINE...OR 6 MILES WEST OF MAYPORT...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT CAROLINE...TALBOT ISLAND...MAYPORT AND LITTLE TALBOT ISLAND THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 604 PM EDT THU MAY 25 2006 GAZ132-134-252245- BACON-COFFEE- 604 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 604 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF NICHOLLS TO 2 MILES WEST OF ALMA...MOVING EAST AT 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS AND ALMA THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT THU MAY 25 2006 FLZ032-252315- CLAY- 649 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT... AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF DOCTORS INLET...OR 5 MILES SOUTHEAST OF LAKESIDE...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...DOCTORS INLET AND ASBURY LAKE THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT THU MAY 25 2006 GAZ132-252315- COFFEE- 650 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT... AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COFFEE COUNTY...OR 9 MILES NORTH OF BROXTON...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 ENE ASBURY LAKE 30.09N 81.71W
05/25/2006 E0.25 INCH CLAY FL TRAINED SPOTTER
&&
CAMPThe Jacksonville radar (KJAX), 43 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496959.